advertisement
Question
Posted by: Liza | 2012/04/19

Medication side-effects

I''m currently on quetiapine 600mg at night(Brand name is Seroquel). From the start of this year, my medical aid only pays in full for the generic. I had no problems with the Dr Reddy''s generic - Dopaquel, but the pharmacy didn''t have the Dopaquel generic and gave me Serez(Ad -|- generic) instead. Since I''ve started the Serez, I''ve been having problems. I''m prone to migraines - although not often. The side-effect I''ve noticed is that I lose my vision - just like the aura of my migraines, except that I don''t have the nausea and pain as well. This is now starting to affect my work because it happens every day!

Could this be the generic? Or should I go for a full checkup?

Thanks
Liza

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Curious. Before a generic version of a drug can be registered for sale, it must submit proof ( admittedly to the enormously inefficient Medicines Control Council ) to prove that it is biologically equivalent to the original drug, that is, that it should behave exactly the same in the body when taken.
I think a full checkup would be wise, as what you're describing isn't a well-recognized or common side-effects of any of these meds.
Its a problem when a pharmacy is out of stock of a particular preparation - but I'd prefer them to give you maybe a week's supply of a valid substitute while they get the prescriebd drug, and then give you the rest of the prescription in the correct version.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

24
Our users say:
Posted by: Hilda | 2016/08/05

I have been taking Dopaquil 25mg for 6 nights and have been waking with a stuffy thick head. Can I just stop its only been 6

Reply to Hilda | 1 comment (hide)
Posted by: Hilda | 2016/08/05

Can I stop Dopaquil after 6 nights I wake with a heavy fuzzy head

Posted by: Sheryl | 2016/04/14

I am taking 75 mg Dopaquel nightly for imsomnia. It really works and l wake up refreshed. But the doctor never told me about the weight gain and l now weigh the most l have ever weighed..,so to choose between being awake and alert during the day and overweight..difficult...maybe the doctor can prescribe a similar pill which does not have the wieght gain properties...

Reply to Sheryl
Posted by: Anonymous | 2015/09/18

I would just like to know if there is something else that you can take in conjunction with Dr Reddy's Dopaquel to control losing weight.

Reply to Anonymous | 1 comment (hide)
Posted by: lavine | 2015/10/27

for crontroling of weight

Posted by: nick plaatjies | 2015/09/03

I was on dopaquel 600mg and dormicum 30mg at night. I couldn"t came out of bed in the morning and was feeling very depressed at all times. I decided to stop the dopaquel and I feel much better, my bipolar is now getting under control. Was this the right choice that I made?

Reply to nick plaatjies
Posted by: Nick | 2015/09/02

Im on dopaqeul 600mg at night and dormicum 30mg. This combination make me to suffer from short-term memory loss. Is it because the dose is too high?

Reply to Nick
Posted by: Basetsana Mokoka | 2015/01/11

I am on dopaquil and seroquil. Is it a good combination for someone who works with finance. Sometimes my brain freezes and i can't remember things. As a result i have become slow in a deadline driven environment. Isn't there something else i can be put on?

Reply to Basetsana Mokoka | 1 comment (hide)
Posted by: Tarryn | 2015/05/11

Hi. My mom uses 150mg at night. it makes her very sleepy. I use it on rare occations when I have trouble sleeping. 25mg knocks me out within 30 min that I cant walk straight. Im by no means a doctor, but maybe consult your doctor for something similar but that wont affect you in this way. But is sounds about right.

Posted by: Basetsana Mokoka | 2015/01/11

I am on dopaquil and seroquil. Is it a good combination for someone who works with finance. Sometimes my brain freezes and i can't remember things. As a result i have become slow in a deadline driven environment. Isn't there something else i can be put on?

Reply to Basetsana Mokoka
Posted by: Anonymous | 2014/11/05

I have been in clinics (3 times between 2008 and 2012) for anorexia. Since I started taking Dopaquel, Venlor and Epitec, I have picked up so much weight (about 30kg's), I am now on a program for overweight people to lose weight. This is insane.

Reply to Anonymous
Posted by: Anonymous | 2014/11/05

I picked up 25kg's since I started taking Venlor, Dopaquel en Epitec, without a change in my lifestyle. I watch what I eat carefully and I work out regularly. I am going to stop taking the medicine. I'll rather be thin and unhappy than fat.

Reply to Anonymous
Posted by: Anonymous | 2014/09/09

I have stopped taking all medications and doing just fine. The main reason I stopped is weight gain

Reply to Anonymous
Posted by: Anonymous | 2014/05/13

I am on dopaquel, Venlor and Epitec, I weighed 55 kg and within 4 months it went up to 80 kg, without a change in my lifestyle. I am cautious with my diet and work-out regularly. I have tried everything, but I can't lose the weight.

Reply to Anonymous
Posted by: Anonymous | 2013/11/25

Well im on 1800mg Seroquol 800mg in the morning and 800 at night.. Im being treated for addiction and bi polar 1.. Medz work really well except that im very sedated after my morning dose.. Im also on venlor xr 300mg twice a day as well as 300mg epitec.. Seroquol is a great drug and is the only thing that has ever helped for my bi polar.. Regards

Reply to Anonymous | 1 comment (hide)
Posted by: Anonymous | 2015/05/11

i used 25mg of dopaquel that my mom gave me and it knocked me out. How the hell are you staying awake?

Posted by: Anonymous | 2013/09/07

What happens if your colleague takes 8 dopaquel 25mg at one time? Is this dangerous?

Reply to Anonymous | 1 comment (hide)
Posted by: atarah | 2014/06/13

the maximum dose for dopaquel is 400g., so 400 / 25g = 16 tablets

Posted by: Susn Venter | 2012/07/20

Good day I would like to know why I pick up so much weight with my medication at this stage I am on Dopaquel 25 and 200
Epitec 200 and then Convulex 800 please I need to know it is killing me with this weight

Regards

Susan

Reply to Susn Venter | 1 comment (hide)
Posted by: Anonymous | 2013/03/23

Hey Susan Unfortunately picking up weight on Dopaquel is a side-effect. There isn't much you can do about it. You'll just have to change you lifestyle by exercising more and check what you eat. I picked up 10kg in just 4 weeks... My doctor also just told me that is unfortunately how it is going to be....

Posted by: Lee-Anne | 2012/07/19

I started on Serez 50mg and suffering from extreme anxiety, hot flushes. Restlessness, nausea, I was fine on the Seroquel (Dupoquel). Could this be the new generic

Reply to Lee-Anne
Posted by: Sanet | 2012/04/25

I am sorry, but I son''t believe in Dr Reddy''s. I had a hypomanic episode, because I had to take their Lamitor instead of Epitec, which is the generic for Lamictin. Their medication is not up to standard. I just paid for my Epitec myself and am back to my old self. The Pharmacist has the obligation to get what you need ASAP. Mine gets it from their other branch and then delivers, same day. Please don''t take substitutes

Reply to Sanet
Posted by: Maria | 2012/04/20

Liza, you should get it checked out but generics are not exactly the same as the original. There are many different classes of generic, and for one thing they use different stuff for bulk and to cover the pills. Sometimes people are sensitive to these ingredients and react to it even though the active ingredient is the same. My psychiatrist says there are some generics he will never prescribe while others are fine.

Reply to Maria
Posted by: cybershrink | 2012/04/19

Curious. Before a generic version of a drug can be registered for sale, it must submit proof ( admittedly to the enormously inefficient Medicines Control Council ) to prove that it is biologically equivalent to the original drug, that is, that it should behave exactly the same in the body when taken.
I think a full checkup would be wise, as what you're describing isn't a well-recognized or common side-effects of any of these meds.
Its a problem when a pharmacy is out of stock of a particular preparation - but I'd prefer them to give you maybe a week's supply of a valid substitute while they get the prescriebd drug, and then give you the rest of the prescription in the correct version.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement